Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On condensations of $C_{p}$-spaces onto compacta

Author: A. V. Arhangel'skii
Journal: Proc. Amer. Math. Soc. 128 (2000), 1881-1883
MSC (2000): Primary 54A10, 54C35, 54C10
Published electronically: February 25, 2000
Erratum: Proc. Amer. Math. Soc. 130 (2002), 1875.
MathSciNet review: 1751998
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A condensation is a one-to-one onto mapping. It is established that, for each $\sigma $-compact metrizable space $X$, the space $C_{p}(X)$ of real-valued continuous functions on $X$ in the topology of pointwise convergence condenses onto a metrizable compactum. Note that not every Tychonoff space condenses onto a compactum.

References [Enhancements On Off] (What's this?)

  • [1] A. V. Arkhangel′skiĭ, Topological function spaces, Mathematics and its Applications (Soviet Series), vol. 78, Kluwer Academic Publishers Group, Dordrecht, 1992. Translated from the Russian by R. A. M. Hoksbergen. MR 1144519
  • [2] Miroslav Hušek and Jan van Mill (eds.), Recent progress in general topology, North-Holland Publishing Co., Amsterdam, 1992. Papers from the Symposium on Topology (Toposym) held in Prague, August 19–23, 1991. MR 1229121
  • [3] A.V. Arhangelskii, Function spaces in the topology of pointwise convergence and compact sets, Russian Math. Surveys 39:5 (1984), 9-56.
  • [4] A. V. Arkhangel′skiĭ and V. I. Ponomarev, Fundamentals of general topology, Mathematics and its Applications, D. Reidel Publishing Co., Dordrecht, 1984. Problems and exercises; Translated from the Russian by V. K. Jain; With a foreword by P. Alexandroff [P. S. Aleksandrov]. MR 785749
  • [5] S. Banach, Livre Ecossais, Problem 1, 17:8, 1935; Colloq. Math. 1 (1947), p. 150.
  • [6] Tadeusz Dobrowolski and Witold Marciszewski, Classification of function spaces with the pointwise topology determined by a countable dense set, Fund. Math. 148 (1995), no. 1, 35–62. MR 1354937
  • [7] E. G. Pytkeev, The upper bounds of topologies, Mat. Zametki 20 (1976), no. 4, 489–500 (Russian). MR 0428237

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54A10, 54C35, 54C10

Retrieve articles in all journals with MSC (2000): 54A10, 54C35, 54C10

Additional Information

A. V. Arhangel'skii
Affiliation: Department of Mathematics, 321 Morton Hall, Ohio University, Athens, Ohio 45701; Chair of General Topology and Geometry, Mech.-Math. Faculty, Moscow State University, Moscow 119899, Russia

Keywords: Condensation, compactum, network, topology of pointwise convergence, $\sigma $-compact space, Borel space, $P$-space
Received by editor(s): May 24, 1997
Received by editor(s) in revised form: May 15, 1998
Published electronically: February 25, 2000
Communicated by: Alan Dow
Article copyright: © Copyright 2000 American Mathematical Society